De Coster, Colette, Nicaise, Serge and Sweers, Guido ORCID: 0000-0003-0180-5890 (2015). Solving the biharmonic Dirichlet problem on domains with corners. Math. Nachr., 288 (8-9). S. 854 - 872. WEINHEIM: WILEY-V C H VERLAG GMBH. ISSN 1522-2616

Full text not available from this repository.

Abstract

The biharmonic Dirichlet boundary value problem on a bounded domain is the focus of the present paper. By Riesz' representation theorem the existence and uniqueness of a weak solution is quite direct. The problem that we are interested in appears when one is looking for constructive approximations of a solution. Numerical methods using for example finite elements, prefer systems of second equations to fourth order problems. Ciarlet and Raviart in and Monk in consider approaches through second order problems assuming that the domain is smooth. We will discuss what happens when the domain has corners. Moreover, we will suggest a setting, which is in some sense between Ciarlet-Raviart and Monk, that inherits the benefits of both settings and that will give the weak solution through a system type approach.

Item Type: Journal Article
Creators:
CreatorsEmailORCIDORCID Put Code
De Coster, ColetteUNSPECIFIEDUNSPECIFIEDUNSPECIFIED
Nicaise, SergeUNSPECIFIEDUNSPECIFIEDUNSPECIFIED
Sweers, GuidoUNSPECIFIEDorcid.org/0000-0003-0180-5890UNSPECIFIED
URN: urn:nbn:de:hbz:38-402802
DOI: 10.1002/mana.201400022
Journal or Publication Title: Math. Nachr.
Volume: 288
Number: 8-9
Page Range: S. 854 - 872
Date: 2015
Publisher: WILEY-V C H VERLAG GMBH
Place of Publication: WEINHEIM
ISSN: 1522-2616
Language: English
Faculty: Unspecified
Divisions: Unspecified
Subjects: no entry
Uncontrolled Keywords:
KeywordsLanguage
EQUATION; SYSTEMS; STOKESMultiple languages
MathematicsMultiple languages
URI: http://kups.ub.uni-koeln.de/id/eprint/40280

Downloads

Downloads per month over past year

Altmetric

Export

Actions (login required)

View Item View Item